MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112650
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Impaired Healing (2378); Fibrosis (3167)
Date of Event 08/24/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2008) is considered to be a best estimate.This emdr represent the bard flat mesh (device #2).An additional supplemental emdr was submitted to represents the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, ¿the hernia sac was dissected.A bard flat mesh (device #1) was placed and secure it with suture.¿ on (b)(6) 2009 - patient was diagnosed with very large right indirect inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #2).Per operative notes, ¿a large bulge was beneath the abdominal wall.The huge hernia sac was then dissected.A bard flat mesh (device #2) was placed and secure it with suture.¿ on (b)(6) 2011 - patient was diagnosed with chronic infected mesh thereby underwent open repair with the explant of bard flat mesh (device #2).Per operative notes, ¿histiocytic inflammation and aponeurosis was there.A transverse incision was made.The infected bard flat mesh (device #2) was then dissected.¿ on (b)(6) 2012 - patient was diagnosed with nonhealing abdominal wound thereby underwent open repair with explant of the bard flat mesh (device #1).Per operative notes, ¿bard flat mesh (device #1) and the sutures were excised from the wound.The wound was thoroughly irrigated.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21949403
Report Number1213643-2025-090187
Device Sequence Number8800435
Product Code FTL
UDI-Device Identifier00801741016509
UDI-Public(01)00801741016509(17)130728(10)HUSF1184
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2013
Device Catalogue Number0112650
Device Lot NumberHUSF1184
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG